Drought, Talladega
- When
- January 1, 12:00 AM CST
- Where
- Talladega forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.380, -86.166 (the zone’s center; the record gives no point)
Drought conditions ended on January 1st for Talladega County.
Above normal rainfall fell across portions of Central Alabama during the latter part of December. This allowed drought conditions to improve across Talladega County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Above normal rainfall fell across portions of Central Alabama during the latter part of December. This allowed drought conditions to improve across Talladega County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 31, 11:09 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1109 PM CST MON DEC 31 2012 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... RADAR SHOWING SOME LIGHT ECHOES IN NORTHWEST ALABAMA THIS EVENING. A WEAK IMPULSE IS TRYING TO PUSH A COLD FRONT CLOSER TO THE STATE BUT IS ONLY MAKING SLOW PROGRESS AT THIS TIME. ANY RAINFALL OVER THE CWA THIS EVENING WILL BE VERY LIGHT AND ISOLATED. AFTER MIDNIGHT...SHEARING IMPULSE WILL CAUSE THE BOUNDARY TO STALL TEMPORARILY AND WAIT FOR A SECOND IMPULSE TO PUSH IT WELL INTO THE STATE DURING THE DAY TOMORROW. WEAK TO MODEST FRONTOGENETIC FORCING IN AN AREA OF WELL ABOVE NORMAL PRECIPITABLE WATER AND HIGH LOW LEVEL MEAN RELATIVE HUMIDITY WILL ALLOW FOR A PERIOD OF PERSISTENT RAINFALL OVER CENTRAL ALABAMA. BLENDED MODEL QPF SUGGESTS RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 1.5 INCHES OVER THE NORTHWESTERN 2/3 OF THE CWA WITH MUCH LESSER AMOUNTS...ROUGHLY 0.5 INCHES...IN THE SOUTHEASTERN 1/3. WITH SOIL CONDITIONS ALREADY PARTIALLY SATURATED...SOME LOCALIZED FLOODING OR PONDING OF WATER CAN NOT BE RULED OUT WITHIN THE HEAVIER BAND OF PRECIPITATION. ENSEMBLE PROBABILISTIC GUIDANCE ALSO SUGGESTS A 1 TO 2 INCH RAIN EVENT OVER THE TOMBIGBEE AND BLACK WARRIOR BASINS WOULD BE ENOUGH TO PRODUCE SOME MODEST RISES AND PERHAPS SOME MINOR FLOODING ALONG SECTIONS OF THESE RIVERS LATER IN THE WEEK. FOR THE UPDATES TONIGHT...ONLY MINOR ADJUSTMENTS EXPECTED TO THE TEMPERATURES AND DEWPOINTS. THE POP FORECAST WILL BE ADJUSTED SLIGHTLY TO SHOW A TIGHTER GRADIENT IN THE NORTHERN HALF OF THE CWA. UPDATES OUT BEFORE 10. && .AVIATION... 06Z TAF DISCUSSION. AFTER LOOKING AT LATEST OBSERVATION TRENDS ACROSS THE SOUTHEAST...LOW CLOUDS HAVE YET TO REALLY MAKE AN APPEARANCE JUST YET...AND MODELS HAVE STARTED DROPPING CIGS A BIT TOO EARLY. THEREFORE...HAVE ADJUSTED MVFR CIGS A BIT LATER IN THE NIGHT STARTING FIRST AS A TEMPO GROUP...THEN BECOMING PREVAILING FOR ALL TERMINALS. IFR CIGS LOOK TO BEGIN JUST BEFORE SUNRISE ON TUESDAY WITH THE APPROACHING COLD FRONT...ALONG WITH WIDESPREAD RAINFALL SLOWLY SPREADING FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE DAY. VISIBILITIES WILL BECOME LIMITED TO IFR CATEGORY DUE TO THE LOW CLOUDS AND RAINFALL. OUT AHEAD OF THE FRONT...WINDS HAVE STARTED TO PICK UP AND COULD GUST UPWARDS TO 20 KNOTS AT TIMES DURING THE EARLY MORNING HOURS ON TUESDAY. AS THE FRONT SLIDES SOUTHEASTWARD ON TUESDAY AFTERNOON...WINDS WILL BEGIN TO SHIFT TO THE NORTHWEST. 56 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CST MON DEC 31 2012 ALZ011>015-017>050-020200- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 756 PM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
Drought conditions ended on January 1st for Talladega County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432208.